Shape change along geodesics with application to cleft lip surgery


Faraway, J. J. and Trotman, C.-A., 2011. Shape change along geodesics with application to cleft lip surgery. Journal of the Royal Statistical Society Series C-Applied Statistics, 60 (5), pp. 743-755.

Related documents:

PDF (shapcurve28Apr11.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (323kB) | Preview

    Official URL:

    Related URLs:


    Continuous shape change is represented as curves in the shape space. A method for checking the closeness of these curves to a geodesic is presented. Three large databases of short human motions are considered and shown to be well-approximated by geodesics. The motions are thus approximated by two shapes on the geodesic and the rate of progress along the path. An analysis of facial motion data taken from a study of subjects with cleft lip/palate is presented that allows the motion to be considered independently from the static shape. Inferential methods for assessing the change in motion are presented. The construction of predicted animated motions is discussed.


    Item Type Articles
    CreatorsFaraway, J. J.and Trotman, C.-A.
    Related URLs
    URLURL Type
    DepartmentsFaculty of Science > Mathematical Sciences
    Publisher Statementshapcurve28Apr11.pdf: Journal: Applied Statistics (ISSN: 0035-9254) Publisher: Wiley-Blackwell
    ID Code23601


    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...